Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2014, 2:46 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- May 8, 2014, 3:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:55 PM CDT | TSTM WND DMG | 2 Ne Ozark, AR | TOP HALF OF LARGE TREE SNAPPED OFF. WINDS ESTIMATED AT 60 TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS54 KTSA 081946
SVRTSA
ARC047-087-082015-
/O.NEW.KTSA.SV.W.0081.140508T1946Z-140508T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 315 PM CDT
* AT 242 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CASS TO OZARK...AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...REDDING...BRASHEARS...
COMBS...SAINT PAUL...MOUNTAIN TOP...TAFT...JAPTON...WITTER...
BOSTON...DUTTON...PETTIGREW AND RED STAR.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 35 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3587 9352 3579 9351 3576 9351 3576 9369
3551 9370 3545 9384 3573 9390 3599 9384
3593 9350 3588 9350
TIME...MOT...LOC 1946Z 197DEG 26KT 3576 9379 3553 9379
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
582
WWUS54 KTSA 081958
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU MAY 8 2014
ARC047-087-082015-
/O.CON.KTSA.SV.W.0081.000000T0000Z-140508T2015Z/
FRANKLIN AR-MADISON AR-
258 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MADISON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 315 PM CDT...
AT 254 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAINT PAUL TO 7 MILES SOUTHEAST OF CASS...AND MOVING
NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...TAFT...JAPTON...DUTTON...
WITTER...BOSTON...PETTIGREW AND RED STAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3587 9352 3579 9351 3576 9351 3576 9369
3555 9370 3558 9387 3573 9390 3599 9384
3593 9350 3588 9350
TIME...MOT...LOC 1958Z 201DEG 30KT 3585 9375 3563 9373
HAIL...<.75IN
WIND...60MPH
$$770
WWUS54 KTSA 082004
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU MAY 8 2014
ARC047-087-082015-
/O.CON.KTSA.SV.W.0081.000000T0000Z-140508T2015Z/
FRANKLIN AR-MADISON AR-
304 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MADISON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 315 PM CDT...
AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PETTIGREW...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BRASHEARS...SAINT PAUL...
DUTTON...PETTIGREW...WITTER...BOSTON AND RED STAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3587 9352 3579 9351 3576 9351 3576 9369
3561 9370 3565 9382 3598 9378 3593 9350
3588 9350
TIME...MOT...LOC 2004Z 204DEG 35KT 3575 9370
HAIL...<.75IN
WIND...60MPH
$$269
WWUS54 KTSA 082013
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT THU MAY 8 2014
ARC047-087-082023-
/O.EXP.KTSA.SV.W.0081.000000T0000Z-140508T2015Z/
FRANKLIN AR-MADISON AR-
313 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3587 9352 3579 9351 3576 9351 3576 9369
3561 9370 3565 9382 3598 9378 3593 9350
3588 9350
TIME...MOT...LOC 2013Z 205DEG 35KT 3582 9364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 8, 12:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT THU MAY 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BAND OF SHOWERS/THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR ERN OK/WRN AR...AND WILL IMPACT THE KFYV/KXNA AND KFSM TAF SITES THROUGH ABOUT 21-22Z. EXPECT MVFR CIGS/VSBYS AND BRIEF GUSTY WINDS. STORMS REDEVELOPING LATE TODAY ACROSS KS AND NRN OK MAY IMPACT KBVO/KTUL AND KRVS AFTER 03-04Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 1109 AM CDT THU MAY 8 2014/ ..UPDATE... DISCUSSION... BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRESS E AND NE ACROSS ERN OK LATE THIS MORNING AND WILL MOVE INTO NW AR AFTER NOON. WIDESPREAD CLOUD COVER HAS LIMITED INSTABILITY...ALTHOUGH SHOULD SEE SOME PERIODIC STRENGTHENING OF CONVECTION THROUGH THE AFTERNOON. EFFECTIVE SHEAR OF 40-50 KTS WILL BE SUPPORTIVE OF SOME AT LEAST A FEW SEVERE THUNDERSTORMS...WITH HAIL/WIND BEING THE MAIN THREAT. ADJUSTED POPS GOING INTO THE AFTERNOON...MAINLY TO LOWER NUMBERS WEST OF HIGHWAY 75. EXPECT CONVECTION TO REDEVELOP LATER THIS AFTERNOON ALONG FRONT IN KS SWWD TO TRIPLE POINT/DRYLINE ACROSS NRN OK. THIS ACTIVITY WILL HAVE THE POTENTIAL TO EVENTUALLY DEVELOP/COLD POOL INTO PARTS OF NE OK LATER THIS EVENING AND OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 80 62 88 / 60 20 10 30 FSM 64 82 60 88 / 60 30 10 20 MLC 65 79 62 86 / 40 20 10 10 BVO 61 78 54 88 / 80 20 10 30 FYV 63 77 54 84 / 70 40 10 20 BYV 62 77 55 84 / 70 40 10 20 MKO 62 80 60 87 / 50 20 10 20 MIO 63 76 57 86 / 80 30 10 30 F10 64 80 61 86 / 50 20 10 20 HHW 65 83 63 85 / 40 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, May 8, 12:50 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT THU MAY 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT THU MAY 8 2014 ...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS INTO THE AFTERNOON HOURS. WIDESPREAD CLOUD COVER HAS LIMITED INSTABILITY...ALTHOUGH FAVORABLE WINDS ALOFT MAY SUPPORT A FEW SEVERE STORMS THE REMAINDER OF THE AFTERNOON. STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE COLD FRONT IN KANSAS AND DRYLINE ACROSS NORTHERN OKLAHOMA LATE THIS AFTERNOON. SOME OF THESE STORMS COULD IMPACT PARTS OF NORTHEAST OKLAHOMA THIS EVENING AND INTO THE OVERNIGHT HOURS. ALL MODES OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES...WILL BE POSSIBLE WITH THIS ROUND OF STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL...ESPECIALLY NEAR THE KANSAS BORDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY WITH A CONTINUED THREAT FOR SEVERE WEATHER. FORECAST UNCERTAINTY INCREASES CONSIDERABLY BY THE WEEKEND INTO EARLY NEXT WEEK...WITH LOW CHANCES FOR STORMS WITH A FRONTAL BOUNDARY IN THE NEIGHBORHOOD. THE BEST CHANCES LOOK TO BE IN THE SUNDAY NIGHT TO MONDAY NIGHT TIMEFRAME...WITH SEVERE WEATHER AND HEAVY RAINFALL POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 8, 11:37 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 AM CDT THU MAY 8 2014
OKZ070-072-074-076-081715-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1137 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
AT 1138 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KANIMA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KEOTA...KANIMA...TAMAHA...
SALLISAW...GANS...MC KEY...VIAN...BRUSHY...MARBLE CITY...BOX...LAKE
TENKILLER STATE PARK AND BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9505 3552 9450 3509 9504 3523 9519
TIME...MOT...LOC 1638Z 212DEG 42KT 3528 9503Special weather statement, May 8, 1:03 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT THU MAY 8 2014
ARZ020-029-081845-
FRANKLIN AR-SEBASTIAN AR-
103 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND SEBASTIAN
AT 103 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF HARTFORD...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...
PATTERSON...HARTFORD...GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...EXCELSIOR...
MANSFIELD...FORT CHAFFEE...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9393 3522 9402 3513 9404 3514 9413
3510 9414 3507 9423 3498 9423 3495 9431
3495 9436 3493 9444 3501 9445 3511 9444
3535 9422 3526 9391
TIME...MOT...LOC 1803Z 226DEG 30KT 3502 9440The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:03 PM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
| May 8, 2:32 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 88 min |
| May 8, 3:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 8, 3:38 PM CDT | Special Weather Statement | TSA | Carroll | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.